Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Lubbock, TX

April 29, 2025Crosby County, Garza County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2025, 6:10 PM CDT for Crosby County, Garza County, Texas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2025, 6:10 PM CDT (23:10 UTC)
Expired
Apr 29, 2025, 6:20 PM CDT
In force
10 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Crosby County, TX, Garza County, TX

The radar

The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:01 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS54 KLUB 292310
SVRLUB
TXC107-169-300000-
/O.NEW.KLUB.SV.W.0113.250429T2310Z-250430T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
610 PM CDT Tue Apr 29 2025

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northwestern Garza County in northwestern Texas...
  Southeastern Crosby County in northwestern Texas...

* Until 700 PM CDT.

* At 609 PM CDT, a severe thunderstorm was located 6 miles southeast
  of Southland, or 9 miles northwest of Post, moving northeast at 35
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Caprock, Kalgary, and White River Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3324 10156 3333 10156 3365 10131 3356 10117
      3341 10104 3320 10151
TIME...MOT...LOC 2309Z 220DEG 32KT 3330 10146 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

12
1 follow-up statement
611 
WWUS54 KLUB 292320
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
620 PM CDT Tue Apr 29 2025

TXC107-169-292330-
/O.CAN.KLUB.SV.W.0113.000000T0000Z-250430T0000Z/
Garza TX-Crosby TX-
620 PM CDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Texas.

&&

LAT...LON 3324 10156 3333 10156 3365 10131 3356 10117
      3341 10104 3320 10151
TIME...MOT...LOC 2316Z 220DEG 32KT 3338 10138 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:15 PM CDT, 3 hours 55 minutes earlier. Its key messages:

  • Severe thunderstorms are expected this afternoon into tonight across portions of the South Plains and into the Rolling Plains, and a few storms may be particularly intense.
  • A significant flash flooding event is expected across the Rolling Plains tonight, and a Flood Watch is in effect from 1 PM this afternoon through Wednesday morning.
  • Thunderstorms, some severe, will be possible Wednesday, followed by a slight reprieve Thursday and the return of storm chances Friday into the weekend.
Area forecast discussion, Apr 29, 2:15 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
215 PM CDT Tue Apr 29 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

 - Severe thunderstorms are expected this afternoon into tonight across
   portions of the South Plains and into the Rolling Plains, and a few
   storms may be particularly intense.

 - A significant flash flooding event is expected across the Rolling
   Plains tonight, and a Flood Watch is in effect from 1 PM this
   afternoon through Wednesday morning.

 - Thunderstorms, some severe, will be possible Wednesday, followed by
   a slight reprieve Thursday and the return of storm chances Friday
   into the weekend.

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 214 PM CDT Tue Apr 29 2025

Current water vapor imagery this afternoon shows the upper level low
positioned across the Desert Southwest with a beltway of strong
southwesterly flow stretching from the Permian Basin all the way
into portions of Central Oklahoma. Meanwhile the surface low looks
to be parked over the far West Texas region with the dryline
positioned just east of the TX/NM state line. Given this and the
faster progression of the cold front this morning, with the front
currently parked just south of the US-82 corridor, our area of most
concern looks to be fixated across the southeastern Rolling Plains
within the warm-moist sector. East of the dryline and south of the
FROPA, satellite imagery depicts a developing CU field where he have
already seen a few towers try to initialize on KLBB radar early this
afternoon. As thunderstorms develop, especially within the area
highlighted above, MLCAPE values up to 2500 to 3000 J/kg and bulk
shear magnitudes of 50 knots will allow for storms to quickly become
severe with large hail up to baseball size and damaging winds to 80
mph possible. A few isolated tornadoes will also be possible with
storms however given quick storm motions as depicted by forecast
soundings give way to low confidence with this potential. Although
storms look to be confined for areas east of the I-27 corridor,
there is a chance as the upper level low moves closer to the region
and we see better jet dynamics move in with an area of diffluence
overhead will also lead to the potential for thunderstorms to
initialize across portions of the South Plains late this evening.
One caveat to this happening would be the fact that the environment
behind the front looks to be too stable, given the lingering low-
level stratus throughout the morning and early afternoon limiting
diurnal destabilization. With this, we expect these better jet
dynamics moving overhead to influence an additional round of
thunderstorms with hi-resolution guidance hinting at the
organization of an MCS through the overnight period. PWATs are well
above seasonal normals, as they have been the past week, which in
addition with the modest mid-level ascent will lead to the potential
for heavy rainfall during the overnight period. Given the recent
rainfall, with some WTM stations off the Caprock showing 4 day
rainfall totals of 3 to 4 inches warrants and the potential for
multiple rounds of precipitation within this area tonight, a Flood
Watch which is in effect for areas off the Caprock from 1 PM this
evening until 7 AM Wednesday.

As for Wednesday, chances for showers and thunderstorms will
continue through the morning and afternoon as the upper level trough
tracks slowly through the TX Panhandle region. Activity will begin
to decrease through the evening, as storms begin to diminish from
west to east as the upper level trough ejects east into the South
Plains region. As for temperatures on Wednesday, we should be cooler
thanks the cooler air mass brought to us by this afternoon FROPA in
addition to the northerly component of the wind, expect highs in the
70s area-wide.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 214 PM CDT Tue Apr 29 2025

Relatively quieter weather is expected Thursday into mid weekend as
most of the active weather resides in the short term. A cold front
is progged to push into the region late Thursday under a weak upper
ridge. This will help to cool temps Friday back into the 60s area
wide despite the overhead ridge. Uncertainty remains in the
proximately of the cold front when progged convection develops along
it late Friday. The GFS has the front much closer than the ECMWF and
brings relatively heavy rainfall to at least our southern zones. An
upper low is still progged to amplify as it moves towards the Four
Corners late Sunday. There is some agreement with the possibility of
more active weather (convection) early to mid next week associated
with the upper low. South to southeasterly winds will help retain
moisture in the region. Temperatures will slowing rise into the
mid/upper 70s by early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Tue Apr 29 2025

MVFR to IFR CIGs are expected at all three terminals through the
afternoon as the FROPA looks to have progressed faster previous
guidance. Due to this faster progression of the front, the
confidence in severe TS impacting KLBB has decreased with higher
confidence at KCDS later tonight. However, there still remains a
chance for isolated thunderstorms to impact KLBB and KPVW this
afternoon and early evening before pushing northeast. An
additional round of storms is possible late tonight through early
tomorrow morning, primarily impacting KCDS with lingering TSRA
through sunrise.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for TXZ024>026-030>032-
036>038-042>044.

&&

SHORT TERM...12
LONG TERM....51
AVIATION...12
Hazardous weather outlook, Apr 29, 2:05 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
205 PM CDT Tue Apr 29 2025

TXZ021>044-301915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
205 PM CDT Tue Apr 29 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect until 9 PM CDT for the
Rolling Plains, far southeastern Texas Panhandle, and the eastern
South Plains.

Severe thunderstorms are expected to develop this afternoon across
portions of the South Plains and into the Rolling Plains. All
hazards will be possible with storms this afternoon and evening,
including: tornadoes, very large hail up to baseball size, and
damaging wind gusts up to 80 mph. Some tornadoes may be rain-wrapped
and difficult to see.

A significant flash flooding event is expected in the Rolling Plains
tonight, as repeated rounds of heavy rainfall from a large complex
of storms is expected. Some storms may be severe during the
overnight hours, with a primary risk for large hail up to golf ball
size.

A Flood Watch is in effect for all of the Rolling Plains from 1 PM
CDT this afternoon through 7 AM CDT Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily chances for thunderstorms, some severe, will then continue for
the rest of the week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 29, 4:48 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
448 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Hail             15 S Guthrie            33.42N 100.26W
04/29/2025  E1.75 Inch       King               TX   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, Apr 29, 4:52 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
452 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Hail             Girard                  33.36N 100.66W
04/29/2025  M4.00 Inch       Kent               TX   Law Enforcement

            Kent County SO.

&&
Local storm report, Apr 29, 5:01 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
501 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Hail             12 SSE Guthrie          33.47N 100.24W
04/29/2025  M5.00 Inch       King               TX   Storm Chaser

            MC report.

&&
Local storm report, Apr 29, 5:28 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
528 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             Floydada                33.98N 101.34W
04/29/2025  M1.75 Inch       Floyd              TX   Fire Dept/Rescue

            Floydada FD.

&&
Local storm report, Apr 29, 5:56 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
556 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Hail             8 NW Aspermont          33.21N 100.34W
04/29/2025  E1.50 Inch       Stonewall          TX   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Apr 29, 5:58 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
558 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Flash Flood      1 NW Jayton             33.26N 100.58W
04/29/2025                   Kent               TX   Public

0552 PM     Hail             8 NW Aspermont          33.21N 100.34W
04/29/2025  E1.50 Inch       Stonewall          TX   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:31 PM CDTSevere Thunderstorm WarningLUBHockley, Lynn, Terry59 min
Apr 29, 12:47 AM CDTSevere Thunderstorm WarningLUBLynn28 min
Apr 29, 1:08 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn67 min
Apr 29, 1:25 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens, Garza65 min
Apr 29, 1:51 AM CDTSevere Thunderstorm WarningLUBDickens, Garza, Kent39 min
Apr 29, 2:21 AM CDTSevere Thunderstorm WarningLUBCottle, Dickens, Kent, King, Stonewall39 min
Apr 29, 2:38 AM CDTFlood WatchLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more28 hr
Apr 29, 2:16 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn44 min
Apr 29, 2:20 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock40 min
Apr 29, 2:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn62 min
Apr 29, 2:59 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBLubbock31 min
Apr 29, 3:26 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock49 min
Apr 29, 3:48 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall42 min
Apr 29, 3:55 PM CDTFlash Flood WarningLUBGarza95 min
Apr 29, 3:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens, Garza, Kent, Lynn62 min
Apr 29, 4:10 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd13 min
Apr 29, 4:26 PM CDTSevere Thunderstorm WarningLUBKing, Stonewall64 min
Apr 29, 4:33 PM CDTFlash Flood WarningLUBDickens, Kent95 min
Apr 29, 4:34 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBDickens, Kent, King, Stonewall56 min
Apr 29, 5:17 PM CDTFlash Flood WarningLUBKing, Stonewall118 min
Apr 29, 5:21 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley39 min
Apr 29, 5:28 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn31 min
Apr 29, 5:28 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBDickens, Kent, King, Stonewall62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.